Prof JG (James) Raftery

Tel: +2712 420-3571
Fax: +2712 420-3893
E-mail: [email protected]
Office: Mathematics Building 1-41

Position: Professor
Academic qualifications: MA (Math), PhD(University of Natal)
NRF rating: A2

Fields of interest:  Logic, Algebra and Foundations
Research interests:  Algebra of Logic, Universal Algebra, and the theory of residuated structures

Open Access version of articles

Publications over the past five years:

Journal articles
Raftery JG  A perspective on the algebra of logic.  Quaestiones Mathematicae, 34(3)(2011), 275-325

Raftery JG  Contextual deduction theorems.  Studia Logica, 99(1-3)(2011), 279-319

Galatos N, Raftery JG  A category equivalence for odd Sugihara monoids and its applications.  Journal of Pure and Applied Algebra, 216(10)(2012), 2177-2192

Raftery JG  Order algebraizable logics.  Annals of Pure and Applied Logic, 164(3)(2013), 251-283

Raftery JG  Inconsistency lemmas in algebraic logic.  Mathematical Logic Quarterly, 59(6)(2013), 393-406

Galatos N, Raftery JG  Idempotent residuated structures: some category equivalences and their applications. Transactions of the American Mathematical Society, 367(5)(2015), 3189-3223

Raftery JG  Admissible rules and the Leibniz hierarchy.  Notre Dame Journal of Formal Logic 57(4)(2016), 569-606

Raftery JG and Swirydowicz K Structural completeness in relevance logics. Studia Logica 104(3)(2016), 381-387

Bezhanishvili G, Moraschini T Raftery JG  Epimorphisms in varieties of residuated structures. Journal of Algebra 492(2017), 185-211

Campercholi MA and Raftery JG Relative congruence formulas and decompositions in quasivarieties.  Algebra Universalis 78(3)(2017), 407-425

Moraschini T, Raftery JG, Wannenburg JJ Varieties of De Morgan monoids: minimality and irreducible algebras. Journal of Pure and Applied Algebra 223(2019) 2780-2803

Moraschini T, Raftery JG, Wannenburg JJ Epimorphisms, definability and cardinalities. Studia Logica 108(2020) 255–275

Moraschini T, Raftery JG  On prevarieties of logic.  Algebra Universalis 80(37)(2019) 36-47

Moraschini T, Raftery JG, Wannenburg JJ Varieties of De Morgan monoids: Covers of atoms. Review of Symbolic Logic 13(2)(2020) 338-374

Moraschini T, Raftery JG, Wannenburg JJ  Epimorphisms in varieties of subidempotent residuated structures.  To appear in Algebra Universalis

Moraschini T, Raftery JG, Wannenburg JJ Singly generated quasivarieties and residuated structures, Mathematical Logic Quarterly 66(2)(2020), 150-172

Conference Proceedings

Raftery JG  Bridges between algebra and logic - some old and some new.  Notices of the South African Mathematical Society, 43(2)(2012), 35-56.  [Text of plenary address at the joint AMS-SAMS Congress, 2011; based on joint work with N Galatos]


Raftery JG  Universal algebraic methods for non-classical logics.  Chapter in "Hiroakira Ono on Residuated Lattices and Substructural Logics'' (N. Galatos and K. Terui, eds.), Outstanding Contributions Series (Springer), to appear.

Published by Annel Smit

Copyright © University of Pretoria 2020. All rights reserved.

FAQ's Email Us Virtual Campus Share Cookie Preferences